Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 46, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 3, 2014, 7:56 PM EDT for 5 counties in West Virginia; Gallia County, Lawrence County, Ohio. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2014, 7:56 PM EDT (23:56 UTC)
- Expired
- Jun 3, 2014, 8:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Gallia County, OH, Lawrence County, OH, Cabell County, WV, Jackson County, WV, Kanawha County, WV, Mason County, WV, Putnam County, WV
The radar
The Charleston,WV radar (KRLX), 44 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 8:06 PM EDT | HAIL 1.25 | Crown City, OH | |
| Jun 3, 8:25 PM EDT | TSTM WND GST 60 | Eleanor, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
929
WUUS51 KRLX 032356
SVRRLX
OHC053-087-WVC011-035-039-053-079-040030-
/O.NEW.KRLX.SV.W.0046.140603T2356Z-140604T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
756 PM EDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CABELL COUNTY IN WEST VIRGINIA...
SOUTHERN JACKSON COUNTY IN WEST VIRGINIA...
NORTHWESTERN KANAWHA COUNTY IN WEST VIRGINIA...
MASON COUNTY IN WEST VIRGINIA...
PUTNAM COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WINFIELD...
SOUTH CENTRAL GALLIA COUNTY IN SOUTHEAST OHIO...
EAST CENTRAL LAWRENCE COUNTY IN SOUTHEAST OHIO...
* UNTIL 830 PM EDT
* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF BUFFALO TO 8
MILES NORTHWEST OF BUFFALO TO 17 MILES NORTHWEST OF MILTON...OR
ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF POINT PLEASANT TO
10 MILES SOUTHEAST OF GALLIPOLIS TO 12 MILES NORTH OF
PROCTORVILLE...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEAYS
VALLEY...POCA...KENNA...HURRICANE...ELEANOR AND CULLODEN.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 24 AND 43 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 117
AND 135 IN WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3861 8253 3873 8215 3890 8200 3870 8154
3866 8154 3852 8167 3837 8209
TIME...MOT...LOC 2356Z 299DEG 28KT 3878 8196 3868 8205
3860 8231
$$
091 follow-up statement
197
WWUS51 KRLX 040013
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 PM EDT TUE JUN 3 2014
OHC053-087-040023-
/O.CAN.KRLX.SV.W.0046.000000T0000Z-140604T0030Z/
GALLIA OH-LAWRENCE OH-
813 PM EDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAWRENCE AND
SOUTH CENTRAL GALLIA COUNTIES IN SOUTHEAST OHIO IS CANCELLED...
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3860 8227 3859 8219 3862 8217 3864 8202
3882 8183 3870 8154 3866 8154 3852 8167
3837 8209 3856 8230
TIME...MOT...LOC 0013Z 299DEG 28KT 3871 8182 3861 8191
3853 8217
$$
WVC011-035-039-053-079-040030-
/O.CON.KRLX.SV.W.0046.000000T0000Z-140604T0030Z/
PUTNAM WV-MASON WV-KANAWHA WV-JACKSON WV-CABELL WV-
813 PM EDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN CABELL...SOUTHERN JACKSON...NORTHWESTERN KANAWHA...
SOUTHERN MASON AND PUTNAM COUNTIES IN WEST VIRGINIA...
AT 809 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF GRIMMS
LANDING TO BUFFALO TO GREEN BOTTOM...OR ALONG A LINE EXTENDING FROM
10 MILES SOUTHWEST OF RIPLEY TO 7 MILES NORTHWEST OF WINFIELD TO 12
MILES NORTHEAST OF PROCTORVILLE...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRAZIERS BOTTOM...GIVEN...FAIRPLAIN...ELEANOR...MILTON...LIBERTY...
KENNA...CULLODEN...KENTUCK...TEAYS VALLEY...POCA...HURRICANE AND
BANCROFT
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 26 AND 42 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 117
AND 134 IN WEST VIRGINIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3860 8227 3859 8219 3862 8217 3864 8202
3882 8183 3870 8154 3866 8154 3852 8167
3837 8209 3856 8230
TIME...MOT...LOC 0013Z 299DEG 28KT 3871 8182 3861 8191
3853 8217
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:02 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 3, 3:02 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 302 PM EDT TUE JUN 3 2014 .SYNOPSIS... A WEAK COLD FRONT SETTLES INTO THE AREA TONIGHT...BEFORE STALLING OVERNIGHT...AND THEN RETREATING BACK NORTH AS A WARM FRONT ON WEDNESDAY. A STRONGER COLD FRONT CROSSES EARLY THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY/... LATEST RADAR LOOP INDICATES WIDELY SCATTERED SHOWERS AND STORMS ARE DEVELOPING LINE OF SHOWERS ACROSS PORTIONS OF OUR AREA... MAINLY SOUTHEAST OHIO. THESE STORMS SHOULD CONTINUE TO DEVELOP THROUGH THE REMAINDER OF THE AFTERNOON HOURS...BEFORE WEAKENING THIS EVENING...WITH THE LOSS OF SUNSHINE. A WEAK COLD FRONT SHOULD PUSH SOUTHEAST TONIGHT...BEFORE BECOMING STATIONARY LATE TONIGHT. IT APPEARS FRONT WILL STALL OUT EITHER JUST TO OUR SOUTH OR ACROSS OUR SOUTHERN ZONES. EXPECT AN AREA OF SHOWERS AND STORMS WILL ACCOMPANY THIS FEATURE. FRONT WILL MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY. MODELS AND WPC QPF SUGGEST SHOWERS AND STORMS WILL DEVELOP INVOF WARM FRONT AND MOVE NORTH WITH IT. SPC HAS PORTIONS OF OUR AREA IN SLIGHT RISK FOR TOMORROW AND TOMORROW NIGHT. CURRENT THINKING IS THAT SEVERE THREAT SHOULD BE AFTER 00Z THU. HOWEVER...WOULD NOT BE TOO SURPRISED TO SEE A SEVERE WEATHER WATCH ISSUED FOR PORTIONS OF OUR REGION BY LATE AFTERNOON. && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... SOUTHERN EDGE OF THE WESTERLIES ALOFT WILL DOMINATE. ONE LOW PRESSURE WILL PASS JUST TO THE NORTH OF OUR AREA ACROSS CENTRAL OHIO WEDNESDAY EVENING WILL DRAG A COLD FRONT SOUTHEASTWARD THROUGH THE AREA WEDNESDAY NIGHT AND THURSDAY MORNING. THIS REPRESENTS THE MORE SOUTHWARD TRACK OF THE LOW PER GFS/CMC RATHER THAN THE FARTHER NORTH NAM TRACK WHICH APPEARS TO BE THE OUTLIER. WILL USE THE MIDDLE OF THE ROAD GFS SPEED FOR THIS SYSTEM. THIS SCENARIO WILL HAVE THE FRONT DROP INTO OUR NORTHWESTERN AREA WEDNESDAY EVENING AND EXIT THE AREA BY MID MORNING THURSDAY. AT THIS EARLY STAGE...WOULD HAVE TO CORRELATE THE POPS WITH THE SYNOPTIC FEATURES...SINCE IT IS TOO EARLY TO DETERMINE ANY MESOSCALE INFLUENCES THROUGH EVOLUTION AND TRACK OF ANY MESOSCALE COMPLEXES THAT WOULD DEVELOP. THUS...WILL BRING CAT POPS SOUTHEAST ACROSS THE AREA WEDNESDAY NIGHT...THEN TAPERING POPS OFF FROM NORTHWEST TO SOUTHEAST MAINLY THURSDAY MORNING AS THE FRONT PROGRESSES. A FEW STORMS MAY BE ON THE STRONG...AND POSSIBLY SEVERE SIDE WEDNESDAY EVENING. ON THE OTHER HAND...NOT EXPECTING WATER PROBLEMS AS THE SYSTEM WILL BE PROGRESSIVE. GUIDANCE CLOSE ON THE TEMPERATURES WITH A DRIER AND COOLER AIRMASS MOVING IN THURSDAY. LOOK FOR TEMPS BELOW NORMAL THURSDAY..IN THE 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... FOLLOWED HPC CLOSELY WITH THE LOW AND COLD FRONT RIDING THE SOUTHERN EDGE OF THE WESTERLIES...WHICH BRINGS IT ACROSS OUR AREA SUNDAY AND MONDAY. THE SHORT WAVE AT THIS DISTANT TIME DOES HAVE A BIT MORE AMPLITUDE WHICH WILL LIKELY DRAG THE SURFACE LOW FARTHER NORTH ACROSS THE SOUTHERN GREAT LAKES. A GOOD WARMUP AND MOISTURE INFLUX AHEAD OF THIS SYSTEM ALSO. SO...LOOKS LIKE A GOOD CHANCE OF SHOWERS AND STORMS SUNDAY INTO MONDAY...BEFORE THE FRONT EXITS DURING MONDAY...FOLLOWED BY DRIER AND COOLER AIR NEXT TUESDAY. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... 18Z TUESDAY THROUGH 18Z WEDNESDAY... SHOWERS HAVE PUSHED EAST OF REGION. HOWEVER...ADDITIONAL STORMS WERE DEVELOPING TO OUR NORTHWEST. CONDITIONS WERE GENERALLY MVFR...LCL IFR...IN THE MOUNTAINS AND ADJACENT REGIONS...WITH VFR CONDITIONS ACROSS OUR WESTERN COUNTIES. EXPECT CONDITIONS SHOULD IMPROVE THROUGH 00Z WITH VFR CIGS/VSBYS EXPECTED IN MOST LOCATIONS BY THAT TIME. COLD FRONT WITH ASSOCIATED STORMS WILL THEN PUSH SOUTHEAST ACROSS THE AREA TONIGHT. MVFR...POSSIBLY IFR CONDITIONS...ARE POSSIBLE IN THE SHOWERS AND STORMS. IN ADDITION...WET GROUND...LIGHT WINDS AND BREAKS IN THE CLOUDS MAY RESULT IN THE DEVELOPMENT OF MVFR CONDITIONS ALONG RIVER VALLEYS AND OTHER FAVORED LOCATIONS. COLD FRONT WILL THEN MOVE BACK NORTH AS A WARM FRONT ON WEDNESDAY. EXPECT SHOWERS AND STORMS WILL ACCOMPANY THE FRONT...WITH MVFR... LOCAL IFR...CONDITIONS POSSIBLE. OUTSIDE OF THE STORMS...EXPECT VFR CONDITIONS WILL RULE. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND THUNDERSTORM THIS EVENING AND WEDNESDAY COULD VARY BY A COUPLE OF HOURS. TIMING AND INTENSITY OF RIVER VALLEY FOG COULD ALSO VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M M H H H H H H H HTS CONSISTENCY M M M M M H H H H H H H BKW CONSISTENCY H H M M M M H H H H H H EKN CONSISTENCY H M M M M H H H H H H H PKB CONSISTENCY M M M M M H H H H H H H CKB CONSISTENCY M M M M M H H H H H H H AFTER 18Z WEDNESDAY... OCCASIONAL IFR IN ROUNDS OF SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT INTO THURSDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH/JMV NEAR TERM...JSH SHORT TERM...JMV LONG TERM...JMV AVIATION...JSH
Hazardous weather outlook, Jun 3, 4:31 AM EDT, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 431 AM EDT TUE JUN 3 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-040845- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 431 AM EDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE A POSSIBILITY WEDNESDAY AFTERNOON AND NIGHT. THE TIMING AND THE LEVEL OF THE THREAT REMAIN IN QUESTION. HOWEVER...DAMAGING WIND GUSTS APPEAR TO BE THE PRIMARY THREAT. LOCALIZED HIGH WATER MAY ALSO BE SEEN IN AREAS THAT RECEIVE REPEATED DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KMC / TRM
In the hours before
Special weather statement, Jun 3, 6:12 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT TUE JUN 3 2014
OHZ075-076-085-WVZ008-009-016-017-032300-
ATHENS OH-JACKSON WV-MEIGS OH-ROANE WV-WASHINGTON OH-WIRT WV-WOOD WV-
612 PM EDT TUE JUN 3 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN WASHINGTON...
NORTHEASTERN MEIGS AND SOUTHEASTERN ATHENS COUNTIES IN SOUTHEAST
OHIO...AND NORTHWESTERN ROANE...SOUTHERN WOOD...WIRT AND NORTHEASTERN
JACKSON COUNTIES IN WEST VIRGINIA UNTIL 700 PM EDT...
AT 609 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
COOLVILLE...MOVING SOUTHEAST AT 60 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR ROCKPORT AROUND 620 PM...MORRISTOWN AROUND
625 PM...PALESTINE AROUND 630 PM...CHERRY AROUND 635 PM AND CRESTON
AROUND 640 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
153 AND 174 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3942 8181 3910 8126 3907 8126 3906 8127
3905 8125 3904 8124 3905 8121 3904 8120
3904 8118 3903 8116 3883 8144 3924 8196
14Special weather statement, Jun 3, 6:39 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
639 PM EDT TUE JUN 3 2014
OHZ083-086-087-032345-
GALLIA OH-JACKSON OH-LAWRENCE OH-
639 PM EDT TUE JUN 3 2014
...SPECIAL WEATHER STATEMENT FOR NORTHERN LAWRENCE...SOUTHERN JACKSON
AND WESTERN GALLIA COUNTIES IN SOUTHEAST OHIO UNTIL 745 PM EDT...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF WAVERLY...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR PETERSBURG AROUND 700 PM...MABEE AROUND 710
PM...OAK HILL AROUND 730 PM AND GALLIA AROUND 745 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3910 8280 3893 8230 3869 8246 3880 8266
3884 8266 3885 8267 3885 8276 3885 8277
3894 8276 3894 8279 3895 8281
14Local storm report, Jun 3, 7:09 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
709 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL ROCKPORT 39.07N 81.55W
06/03/2014 E1.25 INCH WOOD WV PUBLIC
&&
EVENT NUMBER RLX1400956
ARBSpecial weather statement, Jun 3, 7:15 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EDT TUE JUN 3 2014
OHZ086-WVZ007-008-040000-
GALLIA OH-JACKSON WV-MASON WV-
715 PM EDT TUE JUN 3 2014
...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN GALLIA COUNTY IN
SOUTHEAST OHIO...AND WESTERN JACKSON AND CENTRAL MASON COUNTIES IN
WEST VIRGINIA UNTIL 800 PM EDT...
AT 711 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF POINT PLEASANT...MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
THIS STORM WILL BE NEAR LETART AROUND 740 PM...MOUNT ALTO AROUND 750
PM AND COTTAGEVILLE AROUND 755 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3900 8224 3891 8191 3889 8193 3888 8190
3890 8185 3888 8177 3864 8199 3886 8233
14Local storm report, Jun 3, 7:33 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG POINT PLEASANT 38.85N 82.13W
06/03/2014 MASON WV PUBLIC
BRANCHES BROKEN IN SOME TREES
&&
EVENT NUMBER RLX1400957
ARBSpecial weather statement, Jun 3, 7:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
741 PM EDT TUE JUN 3 2014
OHZ086-087-WVZ006>008-014-040030-
CABELL WV-GALLIA OH-JACKSON WV-LAWRENCE OH-MASON WV-PUTNAM WV-
741 PM EDT TUE JUN 3 2014
...SPECIAL WEATHER STATEMENT FOR EASTERN LAWRENCE AND SOUTHEASTERN
GALLIA COUNTIES IN SOUTHEAST OHIO...AND NORTHEASTERN CABELL...
SOUTHERN JACKSON...MASON AND PUTNAM COUNTIES IN WEST VIRGINIA UNTIL
830 PM EDT...
AT 737 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
GALLIPOLIS...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR LEON...AND MOUNT ALTO AROUND 755 PM...
SOUTHSIDE...AND COTTAGEVILLE AROUND 800 PM...GRIMMS LANDING...
BUFFALO...AND MILTON AROUND 805 PM...FRAZIERS BOTTOM...AND EVANS
AROUND 810 PM AND ELEANOR AROUND 815 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 25 AND 41 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 129
AND 141 IN WEST VIRGINIA.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3898 8210 3892 8191 3889 8193 3888 8190
3890 8184 3881 8155 3832 8202 3833 8204
3837 8205 3837 8209 3865 8247
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 4:47 PM EDT | Special Weather Statement | RLX | Tyler | 43 min |
| Jun 3, 4:55 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie | 35 min |
| Jun 3, 5:03 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler | 27 min |
| Jun 3, 5:13 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 32 min |
| Jun 3, 5:31 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Tyler | 59 min |
| Jun 3, 5:54 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Harrison, Lewis, Ritchie | 36 min |
| Jun 3, 6:12 PM EDT | Special Weather Statement | RLX | Wirt, Wood | 48 min |
| Jun 3, 6:28 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Doddridge, Gilmer, Harrison, Lewis, Ritchie and 1 more | 47 min |
| Jun 3, 6:34 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Ritchie, Roane, Wirt, Wood | 41 min |
| Jun 3, 7:15 PM EDT | Special Weather Statement | RLX | Mason | 45 min |
| Jun 3, 7:19 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Roane, Wirt | 26 min |
| Jun 3, 7:41 PM EDT | Special Weather Statement | RLX | Jackson, Mason, Putnam | 49 min |
| Jun 3, 2:13 PM EDT | Special Weather Statement | RLX | Perry | 32 min |
| Jun 3, 2:36 PM EDT | Special Weather Statement | RLX | Morgan | 39 min |
| Jun 3, 4:22 PM EDT | Special Weather Statement | RLX | Athens | 38 min |
| Jun 3, 4:42 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Washington | 33 min |
| Jun 3, 6:39 PM EDT | Special Weather Statement | RLX | Jackson | 66 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.